Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 239, NWS Tulsa, OK

June 23, 2020Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 23, 2020, 1:26 AM CDT for Osage County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2020, 1:26 AM CDT (06:26 UTC)
Expired
Jun 23, 2020, 2:15 AM CDT
In force
49 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Osage County, OK

The radar

The Tulsa radar (KINX), 113 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.4 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2020-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2020-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1476 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

706 
WUUS54 KTSA 230626
SVRTSA
OKC113-230715-
/O.NEW.KTSA.SV.W.0239.200623T0626Z-200623T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
126 AM CDT Tue Jun 23 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Central Osage County in northeastern Oklahoma...

* Until 215 AM CDT.

* At 126 AM CDT, a severe thunderstorm was located near Fairfax,
  moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Fairfax...                        

LAT...LON 3670 9677 3661 9644 3645 9663 3653 9673
      3655 9674 3656 9675 3657 9677 3663 9685
TIME...MOT...LOC 0626Z 299DEG 12KT 3661 9670 

HAIL...1.00IN
WIND...60MPH
 
$$
4 follow-up statements
074 
WWUS54 KTSA 230640
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
140 AM CDT Tue Jun 23 2020

OKC113-230715-
/O.CON.KTSA.SV.W.0239.000000T0000Z-200623T0715Z/
Osage OK-
140 AM CDT Tue Jun 23 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR CENTRAL OSAGE COUNTY...

At 140 AM CDT, a severe thunderstorm was located 3 miles east of
Fairfax, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Fairfax...                        

LAT...LON 3668 9670 3661 9644 3645 9663 3653 9673
      3655 9674 3656 9675 3657 9677 3659 9679
TIME...MOT...LOC 0640Z 299DEG 12KT 3659 9665 

HAIL...1.00IN
WIND...60MPH
 
$$
419 
WWUS54 KTSA 230650
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
150 AM CDT Tue Jun 23 2020

OKC113-230715-
/O.CON.KTSA.SV.W.0239.000000T0000Z-200623T0715Z/
Osage OK-
150 AM CDT Tue Jun 23 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR CENTRAL OSAGE COUNTY...

At 149 AM CDT, a severe thunderstorm was located 4 miles east of
Fairfax, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Fairfax...                        

LAT...LON 3661 9644 3645 9663 3653 9673 3655 9674
      3656 9674 3657 9677 3666 9662
TIME...MOT...LOC 0649Z 299DEG 12KT 3657 9661 

HAIL...1.25IN
WIND...60MPH
 
$$
719 
WWUS54 KTSA 230707
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
207 AM CDT Tue Jun 23 2020

OKC113-230715-
/O.CON.KTSA.SV.W.0239.000000T0000Z-200623T0715Z/
Osage OK-
207 AM CDT Tue Jun 23 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR CENTRAL OSAGE COUNTY...

At 207 AM CDT, a severe thunderstorm was located 6 miles east of
Ralston, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Fairfax...                        

LAT...LON 3654 9653 3645 9663 3653 9673 3655 9674
      3656 9674 3657 9677 3660 9672
TIME...MOT...LOC 0707Z 314DEG 25KT 3649 9661 

HAIL...1.00IN
WIND...60MPH
 
$$
030 
WWUS54 KTSA 230715
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
215 AM CDT Tue Jun 23 2020

OKC113-230724-
/O.EXP.KTSA.SV.W.0239.000000T0000Z-200623T0715Z/
Osage OK-
215 AM CDT Tue Jun 23 2020

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OSAGE COUNTY WILL
EXPIRE AT 215 AM CDT...
    
The severe thunderstorm which prompted the warning has weakened 
below severe limits. Therefore the warning will be allowed to expire.

LAT...LON 3654 9653 3645 9663 3653 9673 3655 9674
      3656 9674 3657 9677 3660 9672
TIME...MOT...LOC 0714Z 299DEG 12KT 3648 9659 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:11 AM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 23, 12:11 AM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1211 AM CDT Tue Jun 23 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Isolated to scattered convection across NE OK looks to mainly impact
KBVO early in the period. Coverage is expected to remain somewhat
limited, therefore will not include thunder at the NW AR sites.
Complex across western OK is expected to stay south of KMLC, but will
maintain VCSH for a few hours to account for remnants that move into
SE OK. Otherwise, surface forcing for storms is expected to move south
during the period, resulting in VFR elements.

&&

.PREV DISCUSSION... /Issued 645 PM CDT Mon Jun 22 2020/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
The isolated diurnal convection in Northeast Oklahoma should
weaken with the loss of daytime heating. In response...few to
broken mid and high clouds are forecast overnight tonight across
the CWA. There are some indications that additional convection may
develop into Northwest Arkansas late tonight while at the same
time a MCS moves east southeast near the Red River. For now have
increased cloud cover for Northwest Arkansas due to uncertainty
and have added VCSH to MLC for any precip on the northern edge of
the MCS in Southeast Oklahoma. This activity looks to push aways
from the TAF sites during the morning hours Sunday. By Sunday
afternoon...scattered mid and high clouds are again forecast with
surface winds becoming northerly as a surface boundary drops
through the region. VFR conditions are forecast...though any
convection that may develop tonight could aid in a period of MVFR
conditions.

PREV DISCUSSION... /Issued 605 PM CDT Mon Jun 22 2020/

UPDATE...

PoPs have been updated for the remainder of the afternoon and thru
tonight based on the latest obs and model trends. See discussion
below.

DISCUSSION...

Isolated storms have developed along wind shift/surface trof near
the OK/KS border. This activity should be diurnally driven and
should dissipate within an hour or so with very low severe threat.
Short term CAM data suggests that some isolated development is
possible this evening and overnight with the boundary as it drops
south. MCS is still forecast to organize over the TX South Plains
and drop ESE across north TX tonight. While this activity will
likely stay south of the Red River, some warm advection storms are
possible near and just north of the river late tonight into
Tuesday morning. The theme of this part of the forecast remains
unchanged but the timing of the higher PoPs was adjusted to slow
it down a bit. Updated text products sent.

Lacy

PREV DISCUSSION... /Issued 138 PM CDT Mon Jun 22 2020/

DISCUSSION...
Partly to mostly sunny skies prevail across eastern
Oklahoma and western Arkansas in the wake of the
thunderstorm complex that moved through the region
during the overnight hours into this morning. A cold
front has settled into far eastern Oklahoma this afternoon
with a surface trof ahead of it across central Arkansas
into northeast Texas. The showers and thunderstorms that
are ongoing are closer to the boundary moving into central
Arkansas.

The area is expected to remain shower and thunderstorm free
through the evening hours. However, there is the potential
for some showers and thunderstorms overnight into Tuesday
morning across southeast Oklahoma as a thunderstorm complex
develops to our west and spreads to the southeast.

Have kept Tuesday night through Thursday dry. With the
northwesterly flow aloft, will have to keep an eye to
the north Wednesday afternoon and evening for a possible
MCS that may develop and head into to the area. Otherwise,
the next chances of showers and thunderstorms will come
Friday afternoon and into the weekend as low level moisture
increases across the region.

Have stayed very close to the NBM guidance temperatures
through the valid period.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....23
Hazardous weather outlook, Jun 22, 4:39 PM CDT, 8 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
439 PM CDT Mon Jun 22 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
439 PM CDT Mon Jun 22 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...After midnight.

DISCUSSION...

There is a chance of thunderstorms after midnight across southeast
Oklahoma, especially close to the Red River. An isolated
marginally severe hail storm is possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential.
WEDNESDAY and THURSDAY...No Hazards.
FRIDAY thru SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Storms may be ongoing Tuesday morning across southeast Oklahoma
and west central Arkansas, but the severe weather threat will be
very limited. Storm chances shift south and east of the region by
Tuesday afternoon.

Storm chances return by next weekend but organized severe weather
is not expected.

weather.gov/tulsa contains additional information.

Lacy

In the hours before

Special weather statement, Jun 22, 11:40 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1140 PM CDT Mon Jun 22 2020

OKZ061-062-230515-
Rogers OK-Mayes OK-
1140 PM CDT Mon Jun 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROGERS AND
NORTHWESTERN MAYES COUNTIES UNTIL 1215 AM CDT...

At 1140 PM CDT, a strong thunderstorm was located 3 miles south of
Chelsea, moving southeast at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Pryor...                          Pryor Creek...
Chelsea...                        Adair...
Bushyhead...

This includes Interstate 44 between mile markers 259 and 270.

LAT...LON 3652 9533 3651 9533 3651 9532 3637 9520
      3626 9537 3649 9556 3660 9545 3660 9539
TIME...MOT...LOC 0440Z 325DEG 27KT 3648 9542
Special weather statement, Jun 22, 11:46 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1146 PM CDT Mon Jun 22 2020

OKZ054-230515-
Osage OK-
1146 PM CDT Mon Jun 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
1215 AM CDT...

At 1145 PM CDT, a strong thunderstorm was located 3 miles north of
Foraker, moving southeast at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Grainola...                       Foraker...
Pearsonia...

LAT...LON 3679 9628 3669 9653 3692 9671 3700 9658
      3700 9650
TIME...MOT...LOC 0445Z 324DEG 27KT 3692 9657
Special weather statement, Jun 23, 12:02 AM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1202 AM CDT Tue Jun 23 2020

OKZ054-230530-
Osage OK-
1202 AM CDT Tue Jun 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
1230 AM CDT...

At 1201 AM CDT, a strong thunderstorm was located near Sunset Lake,
moving southeast at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Bigheart...                       Osage Hills State Park...
Okesa...                          Sunset Lake...
Tallant...

LAT...LON 3682 9642 3692 9624 3670 9600 3658 9619
TIME...MOT...LOC 0501Z 320DEG 25KT 3681 9627

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 11:40 PM CDTSpecial Weather StatementTSAMayes35 min
Jun 22, 11:46 PM CDTSpecial Weather StatementTSAOsage29 min
Jun 23, 12:02 AM CDTSpecial Weather StatementTSAOsage28 min
Jun 23, 12:13 AM CDTSevere Thunderstorm WarningTSAOsage47 min
Jun 23, 12:56 AM CDTSevere Thunderstorm WarningTSAOsage, Tulsa, Washington49 min
Jun 23, 1:35 AM CDTSpecial Weather StatementTSARogers25 min
Jun 23, 1:52 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee38 min
Jun 23, 2:17 AM CDTSpecial Weather StatementTSAPawnee28 min
Jun 23, 3:01 AM CDTSpecial Weather StatementTSATulsa29 min
Jun 23, 3:19 AM CDTSpecial Weather StatementTSATulsa41 min
Jun 23, 3:21 AM CDTSpecial Weather StatementTSATulsa24 min
Jun 23, 3:30 AM CDTSpecial Weather StatementTSAOkmulgee60 min
Jun 23, 3:49 AM CDTSpecial Weather StatementTSATulsa, Wagoner56 min
Jun 23, 4:21 AM CDTSpecial Weather StatementTSAWagoner24 min
Jun 23, 4:32 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee28 min
Jun 23, 4:42 AM CDTSpecial Weather StatementTSAMuskogee33 min
Jun 23, 5:09 AM CDTSpecial Weather StatementTSAMcIntosh51 min
Jun 23, 5:36 AM CDTSpecial Weather StatementTSASequoyah24 min
Jun 23, 5:37 AM CDTSpecial Weather StatementTSAMcIntosh38 min
Jun 23, 6:11 AM CDTSpecial Weather StatementTSAPittsburg34 min
Jun 23, 6:24 AM CDTSpecial Weather StatementTSASequoyah36 min
Jun 23, 9:41 AM CDTSpecial Weather StatementTSALeFlore34 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.